MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2968045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was pre-operatively diagnosed with lumbar spondylolisthesis and underwent oblique lumbar interbody fusion(olif) surgery.It was reported that during surgery, the cage broke during implantation.The product came in contact with the patient.No fragment of the broken cage were remaining in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Image review: photo shows that the cage has broke near the end that connects to the inserter.Product analysis: a piece ~3.5mmx13mm has broken off the cage in the area that sits against the inserter.A microscopic review of the fracture surface gives indications that the material was overloaded during a bending moment with torsion being applied through the inserter (see attached photo).The failure appears to be the result of material overload during installation.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE¿ SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7608923
Report Number1030489-2018-00859
Device Sequence Number176234
Product Code MAX
UDI-Device Identifier00613994485861
UDI-Public00613994485861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Catalogue Number2968045
Device Lot NumberH5377880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1